Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS Hastings, NE

April 14, 2012Polk County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 10:45 PM CDT for Polk County, York County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2012, 10:45 PM CDT (03:45 UTC)
Expired
Apr 14, 2012, 11:15 PM CDT
In force
30 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Polk County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:27 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS53 KGID 150345
SVRGID
NEC143-185-150415-
/O.NEW.KGID.SV.W.0059.120415T0345Z-120415T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1045 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POLK COUNTY IN EAST CENTRAL NEBRASKA...
  NORTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 1115 PM CDT

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR BENEDICT...OR 8 MILES NORTHWEST OF YORK...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BENEDICT...WACO...STROMSBURG...OSCEOLA...GRESHAM...SHELBY AND
  THAYER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 346 AND 352.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4088 9736 4081 9765 4084 9783 4106 9782
      4127 9737
TIME...MOT...LOC 0345Z 244DEG 45KT 4099 9764
WIND...HAIL 60MPH 1.50IN

$$
2 follow-up statements
844 
WWUS53 KGID 150355
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1055 PM CDT SAT APR 14 2012

NEC143-185-150415-
/O.CON.KGID.SV.W.0059.000000T0000Z-120415T0415Z/
POLK NE-YORK NE-
1055 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN YORK
AND SOUTHERN POLK COUNTIES UNTIL 1115 PM CDT...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BENEDICT...OR 10 MILES NORTH OF YORK...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRESHAM AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4088 9736 4081 9765 4084 9783 4106 9782
      4127 9737
TIME...MOT...LOC 0356Z 244DEG 45KT 4104 9747
WIND...HAIL 60MPH 1.00IN

$$
054 
WWUS53 KGID 150407
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1107 PM CDT SAT APR 14 2012

NEC143-185-150417-
/O.EXP.KGID.SV.W.0059.000000T0000Z-120415T0415Z/
POLK NE-YORK NE-
1107 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN YORK AND SOUTHERN
POLK COUNTIES WILL EXPIRE AT 1115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4088 9736 4081 9765 4084 9783 4106 9782
      4127 9737
TIME...MOT...LOC 0407Z 244DEG 45KT 4109 9730

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Apr 14, 6:38 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT SAT APR 14 2012

.AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD.
THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE
KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT
TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME
CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT
CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS
WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM
APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS
TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND
INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO
REALLY PUT IN THE TAF AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/

SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE
EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS.
IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE
PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY
BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3
UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE
LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES.
THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN
CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO
THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS
A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING
OVER.

PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR
HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY
MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA.
SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND
WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE
HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS
MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS
AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY
PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG
WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY
WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT
SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG
PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF
DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE
WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE
CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE
MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE
SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO
SOME ISSUES.

SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT
PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND
ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT
PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS
ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND
987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A
GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY
DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE
SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD
FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS
WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL
DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND
HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT
ONE.

AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT
CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA
SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A
MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO
THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE
CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT
SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA
FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE
COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE
THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT
MAY SOUND.

LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW
NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON
A GENERAL BLEND OF THE 12Z ECMWF/GFS.

STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY
CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT
LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY
AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS
INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER
MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE
20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING
SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT
CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT
AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT.
A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF
THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS
FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION.
AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY
NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE
SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE
PLAINS.

TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE
LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON
MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT
SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS
IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG
ENOUGH TO PRECLUDE MUCH DEVELOPMENT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 14, 8:01 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT SAT APR 14 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
801 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

TORNADO WATCHES REMAIN IN EFFECT UNTIL 2 AM FOR SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

ISOLATED TO SCATTERED SUPERCELLS ARE EXPECTED TO CONTINUE...AND
DEVELOP THROUGH THE LATE EVENING HOURS ACROSS NORTHERN KANSAS AND
SOUTHERN NEBRASKA. THE STORMS WILL MOVE NORTH AND NORTHEAST AROUND
30 MPH...BUT COULD MOVE AT SPEEDS OF 40 MPH OR MORE.

THE MAIN RISK THROUGH 2 AM IS ISOLATED TORNADOES...LARGE HAIL
AND DAMAGING. WHILE NOT ALL AREAS WILL EXPERIENCE SEVERE
WEATHER...THE RISK FOR TORNADOES DOES EXTEND PAST SUNSET WHICH
WILL MAKE STORM SPOTTING MORE DIFFICULT WITH TIME. HAIL SIZES
COULD REACH BASEBALL SIZE...AND INDIVIDUAL THUNDERSTORM WINDS
MAY REACH 70 MPH OR MORE.

HEAVY RAIN MAY CAUSE LOCALIZED FLOODING ISSUES IN SOME
AREAS...ESPECIALLY SOUTHEAST OF A LINE FROM GENEVA NEBRASKA...
TO NELSON...TO OSBORNE KANSAS.

LATE TONIGHT...LOCALIZED NON THUNDERSTORM WIND SPEEDS OF 25 TO 30
MPH WILL DEVELOP. THOSE STRONG WINDS WILL CONTINUE INTO SUNDAY.

THE COVERAGE OF SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER 2
AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY
FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A
COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS
TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA.

THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS
PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST 2 AM ACROSS VARIOUS
PARTS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Apr 14, 10:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1008 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND GST     7 E AYR                 40.44N 98.31W
04/14/2012  E60 MPH          ADAMS              NE   NWS EMPLOYEE

            NICKEL HAIL ALSO

&&

FAY
Local storm report, Apr 14, 10:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1020 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             5 E AYR                 40.44N 98.35W
04/14/2012  E1.00 INCH       ADAMS              NE   NWS EMPLOYEE

&&

FAY
Local storm report, Apr 14, 10:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             2 S GLENVIL             40.47N 98.25W
04/14/2012  E2.75 INCH       CLAY               NE   EMERGENCY MNGR

            EM REPORTED THE HAIL

&&

GUERRERO
Local storm report, Apr 14, 10:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1029 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND DMG     EDGAR                   40.37N 97.97W
04/14/2012                   CLAY               NE   EMERGENCY MNGR

            TREES DOWN IN EDGAR. ALSO POWER OUTAGE IN FAIRFIELD.

&&

FAY
Special weather statement, Apr 14, 10:36 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1036 PM CDT SAT APR 14 2012

NEZ049-063-064-150415-
HAMILTON NE-POLK NE-YORK NE-
1036 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR YORK...POLK AND EASTERN HAMILTON
COUNTIES UNTIL 1115 PM CDT...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HORDVILLE TO
BRADSHAW TO STOCKHAM...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  YORK...
  HENDERSON...
  BRADSHAW...
  POLK...
  LUSHTON...
  BENEDICT...
  MCCOOL JUNCTION...
  STROMSBURG...
  OSCEOLA...
  WACO...
  SHELBY...
  GRESHAM...
  THAYER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 333 AND 365.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4070 9750 4070 9795 4085 9799 4107 9799
      4111 9789 4120 9780 4135 9756 4140 9737
      4071 9736
TIME...MOT...LOC 0336Z 234DEG 40KT 4112 9786 4089 9777
          4073 9785
Local storm report, Apr 14, 10:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             SUTTON                  40.61N 97.86W
04/14/2012  E1.00 INCH       CLAY               NE   LAW ENFORCEMENT

            40 MPH WINDS ALSO

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps45 min
Apr 14, 7:31 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall22 min
Apr 14, 7:42 PM CDTSpecial Weather StatementGIDDawson33 min
Apr 14, 7:53 PM CDTSpecial Weather StatementGIDHoward, Merrick52 min
Apr 14, 7:55 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan50 min
Apr 14, 8:33 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan27 min
Apr 14, 8:40 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster50 min
Apr 14, 8:42 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney48 min
Apr 14, 8:53 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Hall, Harlan, Kearney52 min
Apr 14, 9:04 PM CDTAreal Flood AdvisoryGIDFillmore, Nuckolls, Thayer8 hr
Apr 14, 9:12 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster48 min
Apr 14, 9:21 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer28 min
Apr 14, 9:29 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan46 min
Apr 14, 9:30 PM CDTSevere Thunderstorm WarningGIDDawson19 min
Apr 14, 9:31 PM CDTSpecial Weather StatementGIDNuckolls, Thayer44 min
Apr 14, 9:45 PM CDTSpecial Weather StatementGIDHamilton, Polk, York45 min
Apr 14, 9:47 PM CDTSpecial Weather StatementGIDHoward, Nance28 min
Apr 14, 9:47 PM CDTSevere Thunderstorm WarningGIDAdams, Clay28 min
Apr 14, 9:56 PM CDTSpecial Weather StatementGIDFillmore, Nuckolls34 min
Apr 14, 9:57 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster33 min
Apr 14, 10:04 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer41 min
Apr 14, 10:05 PM CDTSevere Thunderstorm WarningGIDClay25 min
Apr 14, 10:27 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore33 min
Apr 14, 10:36 PM CDTSpecial Weather StatementGIDPolk, York39 min
Apr 14, 10:44 PM CDTSevere Thunderstorm WarningGIDFillmore, York33 min
Apr 14, 10:58 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps32 min
Apr 14, 11:18 PM CDTSevere Thunderstorm WarningGIDBuffalo, Franklin, Kearney, Phelps27 min
Apr 14, 11:28 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps32 min
Apr 14, 11:47 PM CDTSpecial Weather StatementGIDBuffalo, Hall, Kearney28 min
Apr 15, 12:10 AM CDTSpecial Weather StatementGIDAdams, Hall, Howard, Kearney, Merrick, Nance50 min
Apr 15, 12:40 AM CDTSpecial Weather StatementGIDHamilton, Merrick, Nance, Polk35 min
Apr 15, 1:47 AM CDTAreal Flood WarningGIDFranklin3 hr
Apr 15, 4:10 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more24 hr
Apr 15, 10:25 AM CDTSpecial Weather StatementGIDDawson50 min
Apr 15, 11:50 AM CDTSpecial Weather StatementGIDValley40 min
Apr 15, 12:36 PM CDTSpecial Weather StatementGIDValley39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.